Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 339, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 10, 2004, 1:15 PM CST for Fentress County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2004, 1:15 PM CST (19:15 UTC)
- Expired
- Dec 10, 2004, 2:15 PM CST
- In force
- 60 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Fentress County, TN
The radar
The Knoxville radar (KMRX), 141 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 101915 SVROHX TNC049-102015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CST FRI DEC 10 2004 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FENTRESS COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF JAMESTOWN * UNTIL 215 PM CST * AT 110 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERAL SEVERE THUNDERSTORMS. ONE WAS LOCATED NEAR WILDER...AND THE OTHER JUST SOUTH OF JAMESTOWN...MOVING EAST AT 15 MPH. * THESE SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 127...SOUTH OF JAMESTOWN AT 145 PM OVER SCOTT STATE FOREST AT 145 PM CST THESE ARE DANGEROUS HAIL PRODUCING STORMS. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL TO GOLFBALL SIZE HAS ALREADY BEEN REPORTED WITH SOME OF THE STORMS IN MIDDLE TENNESSEE THIS AFTERNOON. LAT...LON 3643 8504 3622 8500 3637 8478 3654 8488 $$ DRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 10:47 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Dec 10, 10:47 AM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE NASHVILLE TN 1047 AM CST FRI DEC 10 2004 ..DISCUSSION...EARLIER RADAR ECHOES HAVE EITHER EXITED THE MID STATE OR DISSIPATED. ALTHOUGH SKIES REMAIN CLOUDY THIS HOUR, WITH A NEARLY SOLID OVERCAST DECK EXTENDING FAR UPSTREAM, TEMPERATURES HAVE EDGED UPWARDS INTO THE 51-54 DEGREE RANGE. THUS HAVE LOWERED POPS TO SCATTERED AND RAISED AFTERNOON HIGHS TO THE MID 50S. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Dec 10, 9:13 AM CST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 913 AM CST FRI DEC 10 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-102200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 913 AM CST FRI DEC 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL MOVE SOUTH TODAY...FROM THE MIDWEST INTO THE OHIO VALLEY...AND BRING SOME COLD ATMOSPHERIC TEMPERATURES WITH IT. A FEW THUNDERSTORMS COULD DEVELOP IN THIS COLD ENVIRONMENT AND PRODUCE HAIL. MOST HAIL WILL PROBABLY BE SMALL. HOWEVER... IT IS POSSIBLE A STORM OR TWO COULD PRODUCE LARGE HAIL...OF PENNY SIZE OR LARGER. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTIVATION IS EXPECTED. 19
In the hours before
Local storm report, Dec 10, 12:21 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM HAIL OLD HICKORY 36.26N 86.65W
12/10/2004 1.75 INCH DAVIDSON TN LAW ENFORCEMENT
&&
BBOYDLocal storm report, Dec 10, 12:34 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1234 PM CST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL MOUNT JULIET 36.21N 86.52W
12/10/2004 1.75 INCH WILSON TN POST OFFICE
AT THE SONIC ON MT. JULIET RD.
&&
BOYDLocal storm report, Dec 10, 12:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1240 PM CST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 5 N SHELBYVILLE 35.56N 86.45W
12/10/2004 0.88 INCH BEDFORD TN EMERGENCY MNGR
&&
BOYDLocal storm report, Dec 10, 12:44 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1244 PM CST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM HAIL SMYRNA 35.98N 86.52W
12/10/2004 1.00 INCH RUTHERFORD TN TRAINED SPOTTER
&&
BOYDLocal storm report, Dec 10, 12:53 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1253 PM CST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 PM HAIL 5 W LAFAYETTE 36.52N 86.12W
12/10/2004 1.75 INCH MACON TN LAW ENFORCEMENT
HAILING SO HARD AFRAID IT WAS DAMAGING TRACTOR
&&
BOYDLocal storm report, Dec 10, 1:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
111 PM CST FRI DEC 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL 7 NE SHELBYVILLE 35.56N 86.36W
12/10/2004 0.75 INCH BEDFORD TN CO-OP OBSERVER
HAIL COVERING THE GROUND
&&
BOYDThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 11:44 AM CST | Severe Thunderstorm Warning | OHX | Jackson, Overton | 61 min |
| Dec 10, 12:14 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more | 46 min |
| Dec 10, 12:20 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Davidson, Macon, Rutherford and 3 more | 40 min |
| Dec 10, 1:04 PM CST | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Grundy, Macon and 6 more | 86 min |
| Dec 10, 1:55 PM CST | Severe Thunderstorm Warning | OHX | Clay, Pickett | 50 min |
| Dec 10, 2:08 PM CST | Severe Thunderstorm Warning | OHX | White | 52 min |
| Dec 10, 2:23 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 52 min |
| Dec 10, 2:32 PM CST | Severe Thunderstorm Warning | OHX | Grundy | 58 min |
| Dec 10, 2:44 PM CST | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.